Can protein deficiency cause excessive hair growth?

Usually the opposite. Low protein intake is often the cause of hair loss. However, the quality of the protein and overall nutritional health can impact greatly the ability to grow hair. Excessive hair growth is usually not the result of vitamin or nutritional deficits.

Related Questions

What could cause excessive hair growth on my chin and back as a female under 30-years-old?

Could be PCOS ... Polycystic ovarian syndrome (pcos) is the #1 cause of unwanted hair. To diagnose pcos, we need 2 out of 3 of: 1. Irregular/no periods 2. Clinical signs like acne, hair growth and/or blood tests showing too much male-type hormones 3. Ultrasound appearance of polycystic ovaries: high volumes or antral follicle counts. Adrenal gland problems can also cause xs hair. See an OB or rei / fertility md. Read more...

What causes excessive hair growth on a woman's stomach after baby?

Most likely PCOS. There are a few conditions that can cause unwanted hair growth in women (hirsuitism). Polycystic ovarian syndrome (pcos) is the most common, affecting 8-10% of women. Hair growth in the midline of the body (face, chin, lower stomach, back) can be due to pcos. Weight gain can make pcos symptoms worse. We diagnose pcos with blood tests and a sonogram, and treatments can reduce the hair growth. Read more...

What causes excessive hair growth? And how we can stop it?

Several causes. In your age group several potential causes for excessive hair growth are 1st- genetics (not much to do about that one in this part of the 21st century), 2nd- hormonal irregularities (see endocrinologist), 3rd could be medication. Some drugs such as Dilantin can cause unwanted hair growth in normally UN-hairy individuals. If cause is not identified then, electrolysis or laser are good txs. Read more...
Hair. Assuming you are talking about stiff and pigmented body hair, appearing on the face, chest and back, that is called hirsutism. The hair can be permanently removed by electrolysis or laser. Medications that can help reduce growth include oral contraceptive pills, spironolactone, and eflornithine. . Read more...

May I ask how isotretinoin causes excessive hair growth to the face and body? This happened to me following ingestion of one 20mg cap. Vellus hairs.

Isotretinoin & hair. Isotretinoin is not known for causing hair growth. Some people that take Isotretinoin may experience hair shedding, a type of hair loss called telogen effluvium. That happens after a time of taking isotretinoin. One tablet of Isotretinoin does not provide enough concentration in the blood to cause symptoms. Please consult your dermatologist regarding new hair growth. Read more...

I have excessive hair growth and is getting worse. I also have majority of my fat in my belly but regular periods. What could be causes of this?

Possibilities. Several possibilities, you'd need to be tested to get a firm idea. With regular periods, most specialists would agree you do not have pcos. Congenital adrenal hyperplasia or idiopathic hirsutism are two other possibilities, but there are more. Your doctor can help you. Read more...